Alert archive / New York / Storm Watches in 2012

Storm Watch 1, NWS New York, NY

February 24, 2012

NWS New York, NY issued this storm watch at Feb 24, 2012, 4:12 AM EST. It took effect at Feb 24, 2012, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 4:12 AM EST (09:12 UTC)
In effect from
Feb 24, 2012, 6:00 PM EST
Expired
Feb 24, 2012, 4:10 PM EST
In force
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WHUS71 KOKX 240912
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
412 AM EST FRI FEB 24 2012

...STORM FORCE WIND GUSTS POSSIBLE TONIGHT AND SATURDAY...

ANZ330-335-338-340-345-350-353-241715-
/O.EXT.KOKX.SC.Y.0025.000000T0000Z-120224T2300Z/
/O.NEW.KOKX.SR.A.0001.120224T2300Z-120225T2300Z/
/O.CAN.KOKX.GL.A.0006.120225T0300Z-120225T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
412 AM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON.

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET...LONG
  ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF LONG ISLAND.

* WINDS...EAST WINDS 10 TO 25 KT WITH GUSTS UP TO 30 KT
  TODAY...WITH THE STRONGEST WINDS OVER THE COASTAL OCEAN WATERS.
  WINDS BECOME WEST LATER TONIGHT AT 25 TO 35 KT WITH GUSTS UP TO
  50 KT...AND CONTINUE INTO SATURDAY.

* SEAS...4 TO 7 FT TODAY...BUILDING 8 TO 13 FEET BY SATURDAY
  MORNING ON THE COASTAL OCEAN WATERS. SEAS ON THE SOUND BUILD TO
  5 4 TO 8 FEET BY SATURDAY MORNING.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FROM LATE
  TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ355-241715-
/O.EXT.KOKX.SC.Y.0026.000000T0000Z-120224T2300Z/
/O.NEW.KOKX.SR.A.0001.120224T2300Z-120225T2300Z/
/O.CAN.KOKX.GL.A.0006.120225T0300Z-120225T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 AM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON.
THE GALE WATCH HAS BEEN CANCELLED.

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT
  TODAY...BECOMING WEST BY MID EVENING...THEN INCREASING TO 25 TO
  35 KT WITH GUSTS UP TO 50 KT.

* SEAS...3 TO 5 FT TODAY...BUILDING TO 6 TO 9 FEET BY SATURDAY MORNING.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FROM
  LATE TONIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MALOIT
2 follow-up statements
868 
WHUS71 KOKX 241700
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1200 PM EST FRI FEB 24 2012

...STORM FORCE WIND GUSTS POSSIBLE TONIGHT AND SATURDAY...

ANZ330-335-338-340-345-350-353-250100-
/O.CON.KOKX.SC.Y.0025.000000T0000Z-120224T2300Z/
/O.CON.KOKX.SR.A.0001.120224T2300Z-120225T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1200 PM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING
THROUGH SATURDAY AFTERNOON...

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET... 
  LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF LONG 
  ISLAND. 

* WINDS...BECOMING WEST TONIGHT AT 25 TO 35 KT WITH GUSTS UP TO 50
  KT AFTER MIDNIGHT TONIGHT...AND CONTINUING INTO SATURDAY. 

* SEAS...7 TO 10 FEET ON THE OCEAN. 

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FROM 
  LATE TONIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ355-250100-
/O.CON.KOKX.SC.Y.0026.000000T0000Z-120224T2300Z/
/O.CON.KOKX.SR.A.0001.120224T2300Z-120225T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1200 PM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING
THROUGH SATURDAY AFTERNOON...

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...WEST BY LATE EVENING...INCREASING TO 25 TO 35 KT WITH
  GUSTS UP TO 50 KT. 

* SEAS...5 TO 8 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FROM 
  LATE TONIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
956 
WHUS71 KOKX 242110
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EST FRI FEB 24 2012

...STORM FORCE WIND GUSTS EXPECTED LATE TONIGHT INTO SATURDAY...

ANZ330-335-338-340-345-350-353-250515-
/O.CAN.KOKX.SC.Y.0025.000000T0000Z-120224T2300Z/
/O.UPG.KOKX.SR.A.0001.120224T2300Z-120225T2300Z/
/O.NEW.KOKX.SR.W.0001.120224T2300Z-120225T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
410 PM EST FRI FEB 24 2012

...STORM WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST SATURDAY. THE STORM
WATCH IS NO LONGER IN EFFECT.

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET... 
  LONG ISLAND SOUND...NEW YORK HARBOR...AND THE BAYS OF LONG 
  ISLAND. 

* WINDS...WEST 30 TO 40 KT WITH GUSTS UP TO 55 KT.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FROM 
  LATE TONIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ355-250515-
/O.CAN.KOKX.SC.Y.0026.000000T0000Z-120224T2300Z/
/O.UPG.KOKX.SR.A.0001.120224T2300Z-120225T2300Z/
/O.NEW.KOKX.SR.W.0001.120224T2300Z-120225T2300Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
410 PM EST FRI FEB 24 2012

...STORM WARNING IN EFFECT UNTIL 6 PM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST SATURDAY. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED. THE STORM WATCH IS NO LONGER
IN EFFECT.

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET.

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR FROM 
  LATE TONIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this storm watch went out at Feb 24, 12:47 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 24, 12:47 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1247 AM EST FRI FEB 24 2012

.SYNOPSIS...
LOW PRESSURE TRACKS INTO THE UPPER OHIO RIVER VALLEY
OVERNIGHT...WITH A SECONDARY LOW BEGINNING TO TAKE SHAPE TO THE EAST
OF THE CENTRAL APPALACHIANS FRIDAY MORNING. THE SECONDARY LOW IS
FORECAST TO EMERGE OFF THE MID ATLANTIC COAST BY FRIDAY EVENING THEN
TRACK NORTHEAST ALONG THE NEW ENGLAND COAST FRIDAY NIGHT. THIS
STRONG LOW WILL MOVE SLOWLY NORTHEAST AS A RIDGE OF HIGH PRESSURE
MOVES ACROSS THE AREA SUNDAY. ANOTHER LOW WILL PASS NORTH OF THE
AREA MONDAY NIGHT FOLLOWED BY HIGH PRESSURE THROUGH TUESDAY. ANOTHER
LOW IS FORECAST TO MOVE ACROSS THE REGION WEDNESDAY THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LOW PRESSURE TRACKS INTO THE UPPER OHIO RIVER VALLEY
OVERNIGHT...WITH A SECONDARY LOW BEGINNING TO TAKE SHAPE TO THE EAST
OF THE CENTRAL APPALACHIANS FRIDAY MORNING. THE SECONDARY LOW IS
FORECAST TO EMERGE OFF THE MID ATLANTIC COAST BY FRIDAY EVENING THEN
TRACK NORTHEAST ALONG THE NEW ENGLAND COAST FRIDAY NIGHT. THIS
STRONG LOW WILL MOVE SLOWLY NORTHEAST AS A RIDGE OF HIGH PRESSURE
MOVES ACROSS THE AREA SUNDAY. ANOTHER LOW WILL PASS NORTH OF THE
AREA MONDAY NIGHT FOLLOWED BY HIGH PRESSURE THROUGH TUESDAY. ANOTHER
LOW IS FORECAST TO MOVE ACROSS THE REGION WEDNESDAY THROUGH THURSDAY.

AT 5Z THE NORTHERN STREAM TROUGH EXTENDED DOWN INTO THE CENTRAL
MISSISSIPPI VALLEY...WITH ITS ASSOCIATED SURFACE LOW IN THE CENTRAL
OHIO RIVER VALLEY...WITH ITS SURFACE WARM FRONT STRETCHING SE TO SE
VA. LATEST RADAR AND SURFACE OBS SHOW AN AREA OF WARM ADVECTION
PRECIPITATION REACHING THE GROUND ACROSS THE MIDDLE 1/3 OF PA. FOR
NOW IT APPEARS SNOW IS BEING CONFINED TO ELEVATIONS MAINLY ABOVE
1500 FT. APPEARS PRECIP SHOULD BEGINNING TO REACH FAR WESTERN ZONES
AROUND 6Z...THEN OVERSPREAD THE REGION FROM W TO E DURING THE
REMAINDER OF THE OVERNIGHT AS ISENTROPIC LIFT/STRONG LOW LEVEL WARM
ADVECTION SETS UP OVER THE REGION.

LOOKS LIKE WILL HAVE SOME P-TYPE ISSUES ACROSS MAINLY THE HIGHER
ELEVATIONS N OF LONG ISLAND SOUND...THOUGH THE RADIATIONAL COOLING
OVER EASTERN ZONES...COULD ALLOW P-TYPE ISSUES TO GET DOWN TO
200 FT OR SO ACROSS SE CT. SEE THE POTENTIAL FOR 1-3" OF SNOW
ACROSS ELEVATIONS ABOVE 1500 FT...BUT NOT QUITE CONFIDENT ENOUGH
YET TO ISSUE AN SPS. DID INCREASE SNOW GRIDS OVER HIGHER
ELEVATIONS TO REFLECT THIS...BUT STILL AVERAGES OUT ON A ZONE
BASIS TO AN INCH OR LESS.

FOR TEMPERATURES...DO EXPECT SOME WET BULBING...AS NOTED OVER
PA...AND BELIEVE A BLEND OF MAV/MET/LAV GUIDANCE WITH NAM AND HRRR
2-METER TEMPERATURES HANDLE THIS FAIRLY WELL.

WINDS APPEAR IN LATEST GUIDANCE TO BE A BIT SLOWER TO PICK UP THAN
PREVIOUSLY FORECAST...COULD SEE SOME 20 MPH GUSTS TOWARDS SUNRISE
ACROSS SOUTHERN COASTAL AREAS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
BASED ON LATEST GUIDANCE...HAVE ADDED IN SOME SLEET INTO MID MORNING
ACROSS NORTHERN INTERIOR ZONES.

BASED ON LATEST GUIDANCE HAVE INCREASE WIND GUSTS UP TO 45 MPH
FRIDAY NIGHT INTO SATURDAY IN ALL FORECAST PRODUCTS. LATEST MODEL
SOUNDINGS ALL DEPICT A WELL MIXED BOUNDARY LAYER ON THE BACKSIDE
OF THE DEPARTING STORM WITH WINDS OF 40 TO 50 KT. A WIND ADVISORY
WILL LIKELY BE NEEDED FOR THIS TIME.

PREPARE FOR UNSETTLED WEATHER FRIDAY THROUGH SATURDAY.

WENT WITH A BLEND OF THE NAM AND EURO FOR THIS SHORT TERM FORECAST
WITH A SECONDARY LOW FORMING S OF THE LOCAL AREA FOR FRIDAY. THIS
RESULTS IN MUCH COOLER TEMPS ALONG WITH A STEADY RAINFALL. IN
FACT...I WENT WITH TEMPS IN ONLY THE LOW-MID 40S FOR FRI...BELOW
ALL MOS FCST GUIDANCE AS AN ONSHORE WIND PREVAILS.

FRIDAY EVENING...ALTHOUGH SOUNDINGS SHOWED THE POTENTIAL FOR
ISOLATED ELEVATED CONVECTION WITH THE PASSAGE OF THE COLD FRONT
DECIDED TO KEEP THUNDER OUT OF THIS FCST.

FRIDAY NIGHT AND SATURDAY...STRONG COLD AIR ADVECTION AND MIXING
WILL BRING DOWN STRONG WINDS FOLLOWING THE COLD FRONT PASSAGE. AT
THIS TIME...THE MOST LIKELY OUTCOME IS FOR WIND SPEEDS TO REACH
ADVISORY LEVELS OF 31-39 MPH SUSTAINED WITH GUSTS OF 46-57 MPH.
DECIDED TO HOLD OFF FOR NOW. THESE SPEEDS WILL BE FINE TUNED BY
LATER FORECASTS. ANTICIPATE A POSSIBLE WIND ADVISORY FOR FRIDAY
NIGHT AND/OR SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WINDY CONDITIONS DURING THE DAY ON SATURDAY ARE EXPECTED TO DIMINISH
SATURDAY EVENING AS LOW PRESSURE DEPARTS AND SURFACE HIGH BUILDS EAST.

ON SATURDAY NIGHT EXPECT OPTIMAL RADIATIONAL COOLING WITH
TEMPERATURES FALLING INTO THE LOW TO MID 20S. MOSTLY CLEAR
CONDITIONS ARE ANTICIPATED ON SUNDAY WITH HIGH TEMPERATURES IN THE
LOW 40S...AS RIDGING REMAINS ANCHORED OVER THE REGION.

ON MONDAY THE HIGH MOVES OFF THE COAST AS LOW PRESSURE MOVES RAPIDLY
EAST ACROSS THE GREAT LAKES MONDAY NIGHT. AT THIS TIME IT LOOKS TO
BE DRY SO WILL NOT MENTION ANY PRECIPITATION. ANOTHER POTENTIALLY
MORE SIGNIFICANT SYSTEM WILL APPROACH DURING THE MIDDLE OF THE
WEEK...THERE IS STILL CONSIDERABLE UNCERTAINTY WITH THE OVERALL
EVOLUTION OF THIS STORM...WILL CONTINUE TO CARRY SLIGHT TO CHANCE
POPS FOR WEDNESDAY NIGHT THEN CHANCE POPS ACROSS THE REGION FOR
THURSDAY MORNING.

OVERALL TEMPERATURES WARM BACK ABOVE NORMAL FOR MONDAY AND
TUESDAY...CLIMBING INTO THE UPPER 40S TO LOW 50S...THEN DROP BACK TO
THE MID 40S ON WEDNESDAY AND MID TO LOWER 40S ON THURSDAY.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE SHIFTS OFFSHORE TONIGHT AS LOW PRES NEAR THE OHIO
VALLEY TRACKS NE THROUGH FRI. THIS SYSTEMS WARM FRONT WILL GRADUALLY
APPROACH FROM THE S FRI MORNING AS A SECONDARY LOW DEVELOPS ON IT
DURING THE AFTERNOON. A COLD FRONT WILL THEN SWEEP ACROSS THE AREA FRI
EVE.

VFR THROUGH AROUND 09Z WITH CLOUD DECKS LOWERING. LOW TO MODERATE
CONFIDENCE FORECAST AFT 09Z WITH MVFR POSSIBLY DEVELOPING...BUT
IFR SHOULD FOLLOW QUICKLY UNDER AN INCREASING ELY FLOW. PRECIP
ALSO DEVELOPS BETWEEN 08Z AND 10Z W TO E. KSWF/KHPN APPEAR TO BE
THE ONLY TERMINALS TO ENCOUNTER P-TYPE ISSUES...BUT WILL EVENTUALLY
CHANGE OVER TO PLAIN RAIN. TIMING OF THE CHANGEOVER MAY BE A FEW
HOURS OFF FROM WHAT IS IN THE 00Z TAF.

IFR TO LIFR EXPECTED FOR MOST OF THE DAY FRI IN -RA. CONDITIONS MAY NOT
BE LOW ENOUGH AT NYC TERMS. HEAVIEST PRECIP WILL REMAIN TO THE N
AND THERE COULD EVEN BECOME SHOWERY DURING THE LATE MORNING/AFTERNOON
UNTIL THE COLD FRONT NEARS.

MECHANICAL TURBULENCE IS POSSIBLE BETWEEN 08Z AND 15Z WITH
INCREASING LOW LEVEL JET BUT NOT TRUE LLWS...SO HAVE LEFT OUT OF FORECAST.
EXPECT LOW LEVEL INVERSION TO HOLD LATE TONIGHT THROUGH FRI WITH
WARM FRONT REMAINING S OF THE AREA...HOWEVER IF THE FRONT LIFTS N OF
THE TERMINALS...GUSTS IN THE 20S WILL LIKELY DEVELOP AND THERE COULD
BE AN ISOLD TSTM.

VFR RETURNS FRI EVE WITH STRONG GUSTY WESTERLY WINDS IN THE WAKE OF THE
FRONT.

NYC TERMINALS: WIND DIRECTIONS SHOULD REMAIN LEFT OF 130
DEGREES MAGNETIC FOR MOST OF FRI.

OUTLOOK FOR 06Z SAT THROUGH TUE...

.FRI NGT-SAT...VFR. STRONG/GUSTY W-NW FLOW. 40-45 KT POSSIBLE
EARLY...THEN GRADUALLY DIMINISHING.

.SUN-TUE...VFR.

&&

.MARINE...
LATEST FORECAST TRENDS SUGGEST THAT ONLY COASTAL OCEAN WATERS
MIGHT SEE GUSTS TO 25 KT BY MORNING...HOWEVER CONFIDENCE IN
REMAINDER NOT GETTING GUSTS TO 25 KT IS NOT HIGH ENOUGH TO DROP
ONGOING SCA OVER THE REMAINDER OF THE WATERS OVERNIGHT.

E WINDS ARE FCST TO INCREASE TO SCA LEVELS FRIDAY MORNING...AND
REMAIN STRONG UNTIL A WARM FRONT AND LOW PRES SYS REFORMS ACROSS
THE REGION DURING FRIDAY AFTERNOON.

A GALE WATCH HAS BEEN POSTED FOR FRIDAY NIGHT AND SATURDAY...STRONG
W WINDS...POSSIBLY REACHING GALE FORCE STRENGTH ARE FORECAST TO
DEVELOP AFTER A COLD FRONT PASSES FRIDAY EVENING AND COULD LAST
UNTIL SATURDAY EVENING.

WINDS AND SEAS ARE FORECAST TO GRADUALLY DECREASE BELOW SMALL CRAFT
ADVISORY LEVELS SATURDAY NIGHT THROUGH SUNDAY AFTERNOON.

TRANQUIL CONDITIONS EXPECTED FOR THE START OF THE NEW WEEK...ALTHOUGH
A BRIEF PERIOD OF SCA WIND GUSTS ARE POSSIBLE ON THE OCEAN WATERS
MONDAY NIGHT INTO TUESDAY MORNING AS A COLD FRONT MOVES ACROSS THE
WATERS.

&&

.HYDROLOGY...
A STORM TOTAL LIQUID EQUIVALENT RAINFALL OF AROUND 1/2 INCH IS FORECAST
FOR THIS EVENT.

&&

.CLIMATE...
RECORD HIGH TEMPS OCCURRED AT BRIDGEPORT/58 DEGREES AND ISLIP/61 DEGREES
THIS MORNING.

EXISTING RECORDS INCLUDE...

BRIDGEPORT...57 DEGREES IN 1990
ISLIP...59 DEGREES IN 1992
JFK...62 DEGREES IN 1990

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ330-
     335-338-340-345-350-353-355.

&&

SYNOPSIS...MALOIT/GC
NEAR TERM...MALOIT
SHORT TERM...MALOIT/GC
LONG TERM...FIG
AVIATION...24
MARINE...MALOIT/GC/FIG
HYDROLOGY...GC/FIG
CLIMATE...
Hazardous weather outlook, Feb 23, 3:49 PM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EST THU FEB 23 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-241000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
349 PM EST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

FRIDAY NIGHT AND SATURDAY...STRONG WINDS ARE LIKELY AS AN
INTENSIFYING LOW PRESSURE SYSTEM MOVES NORTHEAST OFF THE NEW
ENGLAND COAST. WEST WINDS ARE FORECAST TO INCREASE TO 20 TO 30 MPH
WITH GUSTS TO AT LEAST 40 MPH. STAY TUNED FOR A POTENTIAL WIND
ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT AND SATURDAY FOR
STRONG WINDS.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
349 PM EST THU FEB 23 2012

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Feb 24, 2:49 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
249 AM EST FRI FEB 24 2012

CTZ005-006-NJZ002-103-NYZ067>070-241200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
249 AM EST FRI FEB 24 2012

...SNOW ACROSS NORTHERN FAIRFIELD AND NORTHWESTERN NEW HAVEN
COUNTIES IN CONNECTICUT...ORANGE...PUTNAM...PORTIONS OF ROCKLAND AND
NORTHERN WESTCHESTER IN NEW YORK...NORTHERN PASSAIC AND PORTIONS OF
NORTHWESTERN BERGEN COUNTIES IN NEW JERSEY EARLY THIS MORNING...

LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL ACROSS THE REGION
THOUGH 5 AM WITH TEMPERATURES JUST ABOVE FREEZING. ACCUMULATIONS
WILL OCCUR MAINLY ON GRASSY SURFACES. ROADWAYS SHOULD REMAIN MAINLY
WET WITH SOME SLUSHY ACCUMULATION ON SECONDARY AND TERTIARY
ROADWAYS. ROADS IN AREAS OF ELEVATION OVER 1000 FEET INCLUDING
I-84 JUST EAST OF PORT JERVIS AND THE TACONIC PARKWAY IN PUTNAM
COUNTY MAY QUICKLY BECOME SNOW COVERED.

MOTORISTS WILL EXPERIENCE REDUCED VISIBILITY TO LESS THAN 1/2 A MILE
AT TIMES.

THE SNOW WILL MIXING WITH SLEET AND RAIN AROUND SUNRISE AND IS
EXPECTED TO CHANGE TO PLAIN RAIN BY MID MORNING.

JST
Special weather statement, Feb 24, 3:25 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
325 AM EST FRI FEB 24 2012

CTZ005-006-NJZ002-103-NYZ067>070-241200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
325 AM EST FRI FEB 24 2012

...SNOW ACROSS NORTHERN FAIRFIELD AND NORTHWESTERN NEW HAVEN
COUNTIES IN CONNECTICUT...ORANGE...PUTNAM...PORTIONS OF ROCKLAND AND
NORTHERN WESTCHESTER IN NEW YORK...NORTHERN PASSAIC AND PORTIONS OF
NORTHWESTERN BERGEN COUNTIES IN NEW JERSEY EARLY THIS MORNING...

LIGHT TO MODERATE SNOW WILL CHANGE OVER TO A WINTRY MIX BY 5 AM
WITH TEMPERATURES JUST ABOVE FREEZING. ACCUMULATIONS OF 1 TO 3
INCHES WILL OCCUR ON THE COLDER SURFACES...MAINLY GRASS. ROADWAYS
SHOULD REMAIN MAINLY WET WITH SOME SLUSHY ACCUMULATION ON SECONDARY
AND TERTIARY ROADWAYS. ROADS IN AREAS OF ELEVATION OVER 1000 FEET
INCLUDING I-84 JUST EAST OF PORT JERVIS AND THE TACONIC PARKWAY IN
PUTNAM COUNTY MAY BE SNOW COVERED.

MOTORISTS WILL EXPERIENCE REDUCED VISIBILITY TO LESS THAN 1/2 A MILE
AT TIMES.

THE WINTRY MIX OF PRECIPITATION IS EXPECTED TO TRANSITION OVER TO
MAINLY RAIN BY MID MORNING.

JST
Special weather statement, Feb 24, 3:45 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
345 AM EST FRI FEB 24 2012

CTZ005>012-241000-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-SOUTHERN NEW LONDON-
345 AM EST FRI FEB 24 2012

...A BAND OF MODERATE SNOW MOVING ACROSS CONNECTICUT...

AT 336 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF SNOW OVER SOUTHERN CONNECTICUT MOVING RAPIDLY TO THE
EAST. THIS BAND OF SNOW WILL LEAVE A QUICK COAT OF WET SNOW WITH 1
TO 2 INCHES ON THE GRASSY SURFACES AS TEMPERATURES REMAIN JUST ABOVE
FREEZING.

THE SNOW WILL MIX WITH RAIN AND SLEET BY 5 AM AND CHANGE OVER TO
PLAIN RAIN BY 8 AM.

JST

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:13 AM ESTHigh Wind WatchOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more11 hr
Feb 24, 4:13 AM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more44 hr
Feb 24, 3:07 PM ESTHigh Wind WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more24 hr
Feb 24, 4:10 PM ESTStorm WarningOKX23 hr
Feb 24, 5:26 AM ESTWinter Weather AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region2 hr

Nearby

Storm Watches in New York, 2012Every storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.